I spoke to soon: In my last posti said meds... - AF Association

AF Association
19,785 members24,163 posts

I spoke to soon

Mickhall
Mickhall

In my last posti said meds are controlling heart rate,famous last words I was being prep by anaesthetists for a thyroidectomy op on Tuesday they had trouble fitting cannula due to problems with my veins, they worked on me for 29 minutes, I new something was wrong when the monitors started ringing but I couldn’t see them.the consultant anaesthetist then told me he was calling the op off as I was in AF a heart rate of 143. I’m off to GP today rate has settled down it is just over 100. I am on Bisoprolol 10mg Diltiazem 180 and other meds I wonder if I should ask GP to put it up does of bisoprolol or try another beta blocker

11 Replies
oldestnewest

Where are you located? Apparently there are are drugs available in U.S. but not in Europe that might help.

Mickhall
Mickhall
in reply to etheral

Ethereal I’m in UK but thanks

Something similar happened to me last year and may well cause any one of us difficulty.

I was about to be taken into the operating theatre for a 2 stage cervical discectomy when the Anaethetist shouted "Stop." Apparently I had gone into AF with a heart rate of 130. The operation was cancelled and I was returned to the ward. They sought the advice of my EP.

A week later I was given a tranquilliser before being taken down for the operation although I had never been scared or anxious. This had the surprising effect of rendering me unconscious so instead of being able to confirm my own identity the nurse had to state that she knew me.

The operation went ahead without problems and I now have 2 plastic discs, a titanium plate, 4 screws and 6 marker pins in my neck.

Mickhall
Mickhall
in reply to jennydog

Jennydog, that is interesting are you in UK? Did your heart rate flip back to a manageable rate when you got back on the ward? Or were you treated for AF

Aw Mike sorry to hear that, I wonder if the stress of the proposed operation set your heart rate soaring. Maybe it will be a temporary set back I hope so :-)

Mickhall
Mickhall
in reply to doodle68

Thanks doodle I’m hoping my heart rate will at least return to more manageable levels now I am home. My GP was hopeless this morning I don’t believe she knows a thing about AF.

As a matter of interest, why are you supposed to be having a thyroidectomy? Are you overactive with Graves‘ disease? It occurs to me, as usual, when Af patients mention thyroid issues, that the thyroid problem may be exacerbating your AF. Is that the case or has no one mentioned the link? It seems that the Thyroid UK site of HU frequently mentions AF but that people in AF on this site rarely mention the link with thyroid. Just a thought that might help you....

Sorry to hear your news Mick and hope a solution will be found. Please let us know how you get on with your GP. I take the beta blocker Metoprolol 12.5mg x2 as Bisoprolol did nothing for me. Also take Flecainide 100mg x 2. Flec was the best and only drug that actually helped bring my heart back to normal rhythm

Famous last words of yours - yes, I understand!

Two things I've learnt in life is to never smugly say 1. How well you are or 2. That your car runs well. Oh there's a third one as well - 3. I haven't had any spiders. Not that i'm saying any of those thing to you.

Jean

Thanks jeanjeannie what amount of Bisoprolol were you on as GP refused to increase my dose from 10mg to 12.5mg saying former is the limit, but I think I remember someone saying here they were on 12.5 as I wrote above she was hopeless

I was briefly on a very low dose of Bisoprolol, but was soon changed back to Metoprolol. Bisoprolol just doesn't work for me.

10mg is quite a high dose already, many of us are on 1.25 or 2.5mg. also lots find even small doses intolerable so maybe you need to try something else.

You may also like...